Background: ST-QT200 is a newly developed over-the-counter (OTC) cold remedy. It contains an increased dose of ibuprofen as 600 mg compared to 450 mg per day in its immediate ancestor, S.TAC Ibu®Fine EX.
Objective: A phase 3 study was conducted with open-label, single arm, multi-center design to evaluate efficacy and safety of ST-QT200.
Methods: Patients aged ≥15 years with mild or moderate common cold were enrolled to receive two-tablets of ST-QT200 after each meal (9 doses in total). Overall improvement, changes in symptomatic severity scores by symptom, improvement by symptom, changes in body temperature, and patients' impression were assessed. Adverse events (AEs) were collected to assess overall safety of the drug.
Results: Sixty-four (64) patients were enrolled and completed the study. Overall improvement was assessed as “marked” or “moderate” in 48 patients (75.0％; 95％ CI: 62.6％-85.0％). Symptomatic severity decreased significantly from baseline for any of defined, individual symptoms (Wilcoxon signed rank test, P＜0.001). The improvement in pain-related, febrile and inflammatory symptoms was notable. Mean body temperature significantly decreased in patients who were at ≥37℃ before start of dosing. Most (＞95％) patients had positive impression of the drug for symptomatic relief. Ten (15.6％) patients reported 14 AEs including somnolence, thirst, constipation, etc., which were already described in the package inserts for previous S.TAC formulations. While reported AEs were all treatment-related except for ear pain (1 patient), they were mild and resolved with no need of treatments. No novel safety concerns were observed based on the overall safety assessment.
Conclusion: ST-QT200 with an increased content of ibuprofen was highly effective in relieving various symptomatic aspects in patients with common cold. The anti-inflammatory effect of increased ibuprofen appeared especially in reduced pain, pyrexia, etc. No safety concerns were observed for the drug.